Alert archive / Georgia / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 493, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Sep 27, 2011, 5:09 PM EDT for Emanuel County, Georgia. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 27, 2011, 5:09 PM EDT (21:09 UTC)
- Expired
- Sep 27, 2011, 5:45 PM EDT
- In force
- 36 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
County Emanuel County, GA
The radar
The Robins AFB radar (KJGX), 107 km from the middle of the area, began a volume at 21:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 9.2 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1620 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 718 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
210
WUUS52 KFFC 272109
SVRFFC
GAC107-272145-
/O.NEW.KFFC.SV.W.0493.110927T2109Z-110927T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
509 PM EDT TUE SEP 27 2011
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN EMANUEL COUNTY IN EAST CENTRAL GEORGIA
* UNTIL 545 PM EDT
* AT 506 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED HAIL...AND
DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR
SUMMERTOWN...MOVING EAST AT 20 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
GARFIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
&&
LAT...LON 3265 8235 3276 8237 3282 8215 3278 8212
3266 8208 3264 8205
TIME...MOT...LOC 2109Z 267DEG 18KT 3270 8226
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 27, 3:05 PM EDT, 2 hours 4 minutes earlier.
Area forecast discussion, Sep 27, 3:05 PM EDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 305 PM EDT TUE SEP 27 2011 .SHORT TERM /TONIGHT THROUGH THURSDAY/... WEAK SLOW MOVING COLD FRONT ACROSS CENTRAL GA THE MAIN CONCERN. PLENTY OF MOISTURE AND INSTABILITY ASSOCIATED FOR SCATTERED SHOWERS AND THUNDERSTORMS ACROSS CENTRAL GA INTO TONIGHT. OVERALL ACTIVITY SHOULD DIMINISH OVERNIGHT BUT MAY NOT COMPLETELY END DUE TO WEAK SHORT WAVE ACTIVITY. BEST CHANCES FOR SHOWERS/THUNDERSTORMS WILL BE OVER CENTRAL GA FOR WEDNESDAY...MAINLY IN THE AFTERNOON/EVENING. THE BEST AREA WILL GREATLY DEPEND ON HOW FAR S THE FRONT GETS OVER THE CWA AND WHEN. MOISTURE AND INSTABILITY LOOK TO DIMINISH FOR THURSDAY WITH THE AFFECTS OF THE FRONT SHIFTING EAST AND SOUTH OF THE AREA...SO NO POPS WILL BE IN THE FORECAST FOR THURSDAY. A DRY OR MOSTLY DRY COLD FRONT MOVES INTO N GA THURSDAY NIGHT. AT THIS TIME...NO POPS WILL BE IN THE FORECAST. FORECAST LOW TEMPERATURES RUNNING 4 TO 7 DEGREES ABOVE NORMAL TONIGHT GENERALLY FAVORING THE WARM SIDE OF GUIDANCE....AND CLOSE TO NORMAL WEDNESDAY NIGHT. FORECAST HIGH TEMPERATURES RUNNING 3 TO 5 DEGREES ABOVE NORMAL FOR WEDNESDAY AND THURSDAY GENERALLY TAKING A MODEL BLEND. OVERALL CONFIDENCE IS MEDIUM. .LONG TERM /FRIDAY THROUGH TUESDAY/... NO CHANGES PLANNED TO THE LONG TERM. A DRY/MOSTLY DRY COLD FRONT MOVES ACROSS THE AREA FRIDAY WITH DRY HIGH PRESSURE MOVING TO/OVER THE AREA SATURDAY THROUGH TUESDAY. LOOK FOR TEMPS TO BE NEAR TO 10 DEGREES BELOW NORMAL MOST PLACES. && .AVIATION... 18Z UPDATE... AFTERNOON CONVECTION AND MVFR/IFR MORNING FOG/HAZE PRESENT LARGEST FORECAST CHALLENGES IN PERIOD...OTHERWISE VFR. TS EXPECTED TO STAY SOUTH OF ATL TODAY...MCN AND CSG CONVECTIVE FOCUS AS FRONT PASSES. WINDS TO STAY WESTERLY THROUGH THE PERIOD...CONVECTIVE VARIABLE GUSTINESS POSSIBLE. WOULD NOT RULE OUT A STRAY SHOWER AT ANY TAF SITE THIS AFTERNOON. //ATL CONFIDENCE...18Z UPDATE... MEDIUM CONFIDENCE ON MORNING CIGS/VSBYS AND AFTERNOON CONVECTION... HIGH CONFIDENCE ON ALL OTHER ELEMENTS. GFS BUFR AND NAM BUFR DIFFERED SLIGHTLY...HRRR TIMING BEHIND. 10 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 63 85 60 85 / 10 10 10 5 ATLANTA 65 82 62 82 / 20 20 10 5 BLAIRSVILLE 55 76 55 76 / 10 10 10 5 CARTERSVILLE 60 83 56 83 / 10 10 10 5 COLUMBUS 68 87 65 86 / 40 30 10 5 GAINESVILLE 63 82 61 81 / 10 10 10 5 MACON 67 87 62 86 / 30 30 10 5 ROME 60 83 57 83 / 10 10 10 5 PEACHTREE CITY 62 82 58 83 / 20 20 10 5 VIDALIA 67 87 66 88 / 30 40 30 10 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && BDL
Hazardous weather outlook, Sep 27, 11:30 AM EDT, 5 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1130 AM EDT TUE SEP 27 2011 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-281530- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1130 AM EDT TUE SEP 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS POSSIBLE TODAY ACROSS NORTH AND CENTRAL GEORGIA. .SYNOPSIS... A FRONTAL BOUNDARY WILL PUSH THROUGH NORTH CENTRAL GEORGIA TODAY AND SLOWLY MEANDER SOUTHWARD OVER THE NEXT FEW DAYS. .PRIMARY HAZARDS... THE PRIMARY HAZARDS WILL BE OCCASIONAL CLOUD TO GROUND LIGHTNING AND HEAVY RAIN OVER PORTIONS OF NORTH AND CENTRAL GEORGIA TODAY. .DISCUSSION... A FRONTAL BOUNDARY HAS PUSHED INTO THE PEACH STATE...LOCATED ALONG A LINE FROM ATHENS TO LAGRANGE. BEST MOISTURE AND INSTABILITIES WILL REMAIN OVER CENTRAL GEORGIA...AND MOST LIKELY AREA FOR DEVELOPMENT OF THUNDERSTORMS WILL BE SOUTH OF A LINE FROM CARROLLTON TO WARRENTON. ISOLATED THUNDERSTORMS ARE POSSIBLE NORTH OF THIS LINE...BUT GENERALLY SOUTH OF A ROME TO ATHENS LINE. WITH CAPE VALUES BETWEEN 1500 AND 2000 J/KG ACROSS CENTRAL GEORGIA...AND LIFTED INDEX VALUES BETWEEN -2 AND -4...A FEW STORMS MAY BE STRONG...AND ISOLATED SEVERE STORMS ARE POSSIBLE. POTENTIALLY HEAVY RAIN IS POSSIBLE WITH THUNDERSTORMS...AND ALTHOUGH MOST AREAS SHOULD BE ABLE TO HANDLE 2 TO 3 INCHES OR MORE...LOCALIZED FLOODING MAY OCCUR. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY AND EARLY THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT. 10
In the hours before
Special weather statement, Sep 27, 4:14 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
414 PM EDT TUE SEP 27 2011
GAZ084-272045-
414 PM EDT TUE SEP 27 2011
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN WILKINSON COUNTY UNTIL 445 PM EDT...
AT 406 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTH OF GORDON...MOVING EAST AT 30 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
WILKINSON COUNTY THROUGH 445 PM EDT. SOME LOCATIONS IN THE PATH OF
THIS STORM INCLUDE IVEY...ALLENTOWN...GORDON...MCINTYRE...IRWINTON...
NICKLESVILLE AND TOOMSBORO. HEAVY DOWNPOURS WILL CAUSE PONDING OF
WATER ON ROADWAYS.
&&
LAT...LON 3270 8297 3258 8323 3290 8339 3300 8312
3298 8312 3294 8307 3291 8305 3288 8305
3284 8300 3273 8295
TIME...MOT...LOC 2014Z 263DEG 26KT 3278 8324
26/16Local storm report, Sep 27, 4:25 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
425 PM EDT TUE SEP 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0359 PM TSTM WND DMG 1 S BULLARD 32.62N 83.50W
09/27/2011 TWIGGS GA 911 CALL CENTER
TWIGGS COUNTY 911 RELAYED A REPORT OF THREE TREES DOWN
SOUTH OF BULLARD.
&&
KFRANTZSpecial weather statement, Sep 27, 4:50 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
450 PM EDT TUE SEP 27 2011
GAZ085-086-272115-
450 PM EDT TUE SEP 27 2011
...SIGNIFICANT WEATHER ADVISORY FOR EXCESSIVE LIGHTNING IN JOHNSON
AND EMANUEL COUNTIES UNTIL 515 PM EDT...
AT 448 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER MEEKS...MOVING EAST AT 20 MPH.
WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS JOHNSON
AND EMANUEL COUNTIES THROUGH 515 PM EDT. SOME LOCATIONS IN THE PATH
OF THE STORM INCLUDE SCOTT...ADRIAN...MEEKS...NORRISTOWN JUNCTION AND
KITE.
&&
LAT...LON 3255 8235 3250 8262 3252 8268 3261 8267
3263 8271 3267 8272 3274 8240
TIME...MOT...LOC 2050Z 257DEG 16KT 3260 8259Local storm report, Sep 27, 4:52 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
452 PM EDT TUE SEP 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0443 PM HAIL 2 NNE JACKSON 33.32N 83.95W
09/27/2011 E1.25 INCH BUTTS GA 911 CALL CENTER
&&
AGIBBSSpecial weather statement, Sep 27, 4:53 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
453 PM EDT TUE SEP 27 2011
GAZ062-075-076-272115-
453 PM EDT TUE SEP 27 2011
...SIGNIFICANT WEATHER ADVISORY FOR 35 MPH WINDS IN WARREN...GLASCOCK
AND JEFFERSON COUNTIES UNTIL 515 PM EDT...
AT 450 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SHOALS...AND MOVING EAST AT 25 MPH.
WIND GUSTS OF 35 MPH AND PEA SIZED HAIL ARE LIKELY AS THIS STORM
MOVES ACROSS SOUTH WARREN...NORTH GLASCOCK AND NORTH JEFFERSON
COUNTIES THROUGH 515 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM
INCLUDE SHOALS...JEWELL...AGRICOLA...BEALL SPRINGS...MITCHELL...FIVE
POINTS...EDGEHILL...GIBSON...STELLAVILLE...MATTHEWS...WRENS...
STAPLETON...AVERA...BASTONVILLE AND REESE.
&&
LAT...LON 3314 8227 3312 8266 3318 8274 3325 8275
3327 8278 3331 8280 3338 8254 3335 8251
3335 8245 3332 8240 3331 8232 3325 8224
3322 8223
TIME...MOT...LOC 2052Z 259DEG 23KT 3322 8273Special weather statement, Sep 27, 4:59 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
459 PM EDT TUE SEP 27 2011
GAZ048-058-059-272130-
459 PM EDT TUE SEP 27 2011
...SIGNIFICANT WEATHER ADVISORY FOR EXCESSIVE LIGHTNING IN NEWTON...
BUTTS AND JASPER COUNTIES UNTIL 530 PM EDT...
AT 457 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER TURTLE COVE...MOVING EAST AT 30 MPH.
WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS NEWTON...
BUTTS AND JASPER COUNTIES THROUGH 530 PM EDT. SOME LOCATIONS IN THE
PATH OF THE STORM INCLUDE TURTLE COVE...NORTH ALCOVY...STARK...
WORTHVILLE...INDIAN SPRINGS STATE PARK...FLOVILLA...JACKSON...
STEWART...EUDORA...MONTICELLO...CALVIN...NEWBORN...FARRAR AND SHADY
DALE.
&&
LAT...LON 3322 8394 3336 8401 3338 8399 3352 8368
3352 8367 3335 8354
TIME...MOT...LOC 2058Z 248DEG 26KT 3337 8381The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 26, 8:18 PM EDT | Special Weather Statement | FFC | White | 27 min |
| Sep 27, 2:35 PM EDT | Special Weather Statement | FFC | Macon, Schley | 25 min |
| Sep 27, 2:39 PM EDT | Special Weather Statement | FFC | Crawford | 36 min |
| Sep 27, 3:05 PM EDT | Special Weather Statement | FFC | Wilkinson | 25 min |
| Sep 27, 3:34 PM EDT | Special Weather Statement | FFC | Washington | 26 min |
| Sep 27, 3:42 PM EDT | Severe Thunderstorm Warning | FFC | Bibb, Jones, Twiggs | 48 min |
| Sep 27, 3:56 PM EDT | Severe Thunderstorm Warning | FFC | Twiggs | 34 min |
| Sep 27, 4:14 PM EDT | Special Weather Statement | FFC | Wilkinson | 31 min |
| Sep 27, 4:27 PM EDT | Severe Thunderstorm Warning | FFC | Hancock, Washington | 33 min |
| Sep 27, 4:37 PM EDT | Severe Thunderstorm Warning | FFC | Butts, Jasper, Newton | 23 min |
| Sep 27, 4:42 PM EDT | Severe Thunderstorm Warning | FFC | Emanuel, Jefferson | 48 min |
| Sep 27, 4:50 PM EDT | Special Weather Statement | FFC | Johnson | 25 min |
| Sep 27, 4:53 PM EDT | Special Weather Statement | FFC | Glascock | 22 min |
| Sep 27, 4:59 PM EDT | Special Weather Statement | FFC | Butts, Jasper | 31 min |
| Sep 27, 5:34 PM EDT | Special Weather Statement | FFC | Morgan, Oconee | 26 min |
| Sep 27, 5:37 PM EDT | Special Weather Statement | FFC | Butts | 23 min |
| Sep 27, 6:29 PM EDT | Special Weather Statement | FFC | Oglethorpe | 31 min |
| Sep 27, 7:24 PM EDT | Special Weather Statement | FFC | Wilkes | 36 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.